Ask a doctor

Could an Eye Twitch Be the Result of Latisse Use?

I used Latisse for about four months..two bottles. It definitely worked on my lashes. About a month later I noticed my left eye started to twitch..I assumed it was from the latisse, so I started using the product every other night. The twitching continued, so I stopped using the product. Still two months later the twitching continues when I talk. Could this be related to the Latisse? If so, is it reversible?

Doctor Answers (7)

Eye Twitch from Latisse

+4

You have developed myokymia of the eyelids. The most common causes of eyelid myokymia are fatigue, stress, insomnia, excessive caffeine intake AND dry eyes. Can Latisse cause this? Absolutely. Latisse applied to the eyelashes will seep into the tear film. There, it can cause the eyes to become red, burn, itch and feel dry. The dryness can cause myokymia or an eyelid twitch. Most ophthalmologists would recommend artificial tears 3-4x's/day. If that didn't resolve the issue a more complete eye exam would be required.

 

Latisse is a topical prostaglandin, a powerful drug originally created to treat glaucoma. Ideally, it should be prescribed by ophthalmologists. Thanks to one of its main SIDE EFFECTS, eye lash growth, many dermatologists and plastic surgeons find themselves prescribing it with little experience using this class of drug on or around the eyes.


San Antonio Ophthalmologist

No...it is coincidence

+3

No, it is just coincidental. Eye twitching or Ocular Myokymia is idiopathic, that is, no one knows why it happens. But it is thought to be related to increased stress, increased caffeine intake, or lack of sleep. So if you can modulate your behaviors to change those variables, it might help.

A.J. Amadi, MD
Seattle Oculoplastic Surgeon
5.0 out of 5 stars 24 reviews

Latisse side effects

+2

Side effects from Latisse are uncommon. Less than 4 percent of people experienced redness, irritation and itching of the upper eyelid which was reversible upon discontinuation. There have been no reports of eyelid "twitching", just "itching"!

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Latisse causing eye twitching

+2

There is no basis for Latisse causing eye twitching. It can occasionally cause a red irritated eye which may cause a little more blinking, but this resolves with a few days off the medication.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

Eye twitch from Latisse?

+2

No, this eye twitch isn't from the Latisse. The product doesn't go into the muscles so there's no way the ocular muscles could have been affected by the Latisse. You can seek advisement from an ocular specialist, but there is no way this twitch has resulted from your Latisse use.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Twitching after Latisse Use

+1

   If you have persistent twitching, eye irritation or the like that is not resolving after the discontinuation of the Latisse, get an examination by an ophthalmologist.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 230 reviews

Could an Eye Twitch Be the Result of Latisse Use?

+1

This is highly unlikely to be caused by Latisse. This is not a known side-effect of the medication. It is likely just a coincidence that these symptoms began while you were using Latisse. I hope this information is helpful.

Stephen Weber MD, FACS

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.